Track: Software Quality & Methodologies

Theme: CODE

Room: GNU (2.01)

On: Oct 4, 2013, from 14:00 to 16:40

Track leader(s): Roberto Di Cosmo (IRILL) / Philippe Vaillergues (CEO, Henix)

Maintaining and evolving large software projects is a challenging task. To reach a good level of quality, one needs to ensure not only that the code itself is correct, but that it is maintainable, and that the process involved in producing and evolving it is well designed and properly working.

In this track, we will see concrete examples of how this is currently done in several Free Software projects, from a wide variety of fields of applications.

Talks


14:00 - Développer un projet fonctionnellement complexe

Duration: 20 minutes

Speakers: Jean-François Lépine (Consultant PHP, Alter Way)

Les projets fonctionnels les plus riches sont aussi les plus coûteux : coûteux à maintenir, souvent décourageants face au changement, long à stabiliser... Ces retours d'expériences présentent quelques solutions à mettre en place pour faciliter le développement de projets informatiques riches et complexes, tant sur la méthodologie de travail (agilité...), la démarche de communication (développement piloté par le comportement) ou l'approche générale (Domain driven design) d'un projet. Seront présentés également les implémentations techniques et les outils Open Source à mettre en œuvre pour implémenter ces solutions, en précisant leurs avantages et leurs limites dans des cas pratiques.


14:20 - Code review Kata avec Gerrit

Duration: 20 minutes

Speakers: Manuel Vacelet (CTO, Enalean)

The exercice of code review is a key element to improve quality, to enable team members understanding and to share knowledge. Complementary to the pair-programming promoted by XP, code review is usually the unique case for distributed teams to make a real collaborative work on code. Gerrit is a tool for code review, based on Git. It comes from the Android project but, now, it is widely adopted by other free software communities (LibreOffice, Mediawiki, Eclipse, ...) as well as by large companies (Sony Mobile, Ericsson, SAP, Google, ...). In this session, we propose to understand how a good tool is essential for code review and how the couple GIT/Gerrit enables development teams to improve the quality of code.


14:40 - Agility et DevOps: effective ways to reduce shadow IT and software TCO

Duration: 20 minutes

Speakers: Laurent Charles (CEO, Enalean)

  • What if your software could adapt faster to actual user needs?
  • What if you could drive software roadmap every 15 days?
  • How not to invest 45% of budget for nothing?
  • What if you could upgrade application and data in 1 minute?

In other words, how help reducing Shadow IT and software TCO in enterprise? Yes, effective management can reduce enterprise risk and cost, as well as improve users’ satisfaction and innovation. Enalean and its clients are working as close partners, embracing agile principles and DevOps deliveries to co-elaborate on Tuleap Open ALM: buying actual value for the enterprise not licenses, continuous deployments, bi-weekly demos, incremental monthly releases, mid-year retrospectives, etc. The conference will demonstrate Enalean disruptive collaboration model with its clients, increasing final user empowerment & moving IT department from cost center to strategic investment partner.


15:00 - Squash : Test Management and Functional Testing in open source

Duration: 20 minutes

Speakers: Michaël Belkasmi (Project Manager, Henix)

TBA


15:20 - The Agile and Open Source Way

Duration: 20 minutes

Speakers: Alexis Monville (Partner, Ayeba)

The Agile and Open Source Way is the conference for everyone who wants to scale agile in multiple distributed teams. This session will also help you to collaborate upstream with Open Source projects. Whether you want to improve interactions with other teams inside or outside your company, or just interested in scaling from more than one team, you will find in this session the information you need, illustrated by a real case.


15:40 - What does software quality mean for a Mobile Web Startup?

Duration: 20 minutes

Speakers: Cyrille Savelief (CTO, MNCC)

Because we are a small startup in a fast paced market we need to be able to enforce consistent design and quality across our codebase in order to keep moving fast. And such despite a significant number of people working on it such as freelancers, interns, etc. We will showcase the strategies and tools we use on a daily basis to ensure this.


16:00 - Open-Sourcing Software Confidence

Duration: 20 minutes

Speakers: François Bobot (engineering-researcher, CEA Tech)

Whether software is embedded into a critical system or used off-the-shelf by millions of users, it is having to meet an increasingly difficult requirement: the need to guarantee its pivotal properties. Can the software produce unspecified behaviors ? Does it contain a security vulnerability ? Does it isolate its components from one another ? Does it meet its specifications ? Frama-C is an open-source platform for the modular analysis of C source code. Its design allows users and developers to perform complementary verifications, providing guarantees about its behavior through static or dynamic analyses. By means of an open and modular architecture, it enables the development of new plug-ins by a growing community of both academic and industrial users. In this talk we will review some of the main features of the Frama-C platform, show how it can be successfully applied to (open-source) software projects, and illustrate its role in various collaborations and shared innovation contexts.


16:20 - Implementing quality in Java projects

Duration: 20 minutes

Speakers: Vincent Massol (CTO, XWiki SAS)

Based on the example of the XWiki Open Source project (http://xwiki.org) this session will describe a number of practices to improve the quality of a Java project. Also, it will show how to implement these practices so that they are automatically checked and enforced.


Our partners

Institutional partners

Diamond Sponsor

Inria

Platinum sponsors

Ater Way Smile Microsoft Suse

Gold sponsors

Red Hat enovance

Silver sponsors

Abilian af83 blackduck elasticsearch HP jamendo La Poste Palamida StackOverflow

Organizer

Systematic

Co-organizers

af83 Alter Way Inria Smile

Community Partners

adullact aful cnll ploss OSDC.fr OW2 Silicon Sentier

WebTV Partner

Intelli'N

Press partners

01business 3Dnatives l'atelier channelbiz CIO Collaboratif-info i-entreprise frenchweb l'informaticien it espresso it expert i-solo le journal du net linuxfr.org linux magazine linux pratique le monde informatique reseaux telecoms silicon terra eco ubergizmo